Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 34, NWS Nashville, TN

March 15, 2008Coffee County, Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 15, 2008, 9:26 AM CDT for Coffee County, Warren County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2008, 9:26 AM CDT (14:26 UTC)
Expired
Mar 15, 2008, 10:00 AM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Coffee County, TN, Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 76 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 151427
SVROHX
TNC031-177-151500-
/O.NEW.KOHX.SV.W.0034.080315T1426Z-080315T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
926 AM CDT SAT MAR 15 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COFFEE COUNTY IN TENNESSEE...
  SOUTHERN WARREN COUNTY IN TENNESSEE...

* UNTIL 1000 AM CDT

* AT 920 AM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM          
  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS       
  LOCATED NEAR MANCHESTER, AND MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VIOLA BY 935 AM CDT...

DAMAGING WINDS OF 63 MPH WERE REPORTED IN MANCHESTER WITH THIS 
STORM. THIS IS A DANGEROUS STORM. SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS

LAT...LON 3577 8562 3570 8558 3556 8556 3553 8562
      3554 8576 3551 8581 3553 8586 3551 8588
      3542 8589 3537 8601 3553 8611
TIME...MOT...LOC 1426Z 243DEG 45KT 3550 8595

$$

ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:45 AM CDT, 5 hours 41 minutes earlier.

Area forecast discussion, Mar 15, 3:45 AM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
345 AM CDT SAT MAR 15 2008

.SHORT TERM (SAT-SUN)...
SFC LOW PRES IN AR WL MOVE INTO MID TN MIDDAY. AHEAD OF SYS...
WARM FRONT IS EXPECTED TO PUSH INTO METRO NASHVILLE. STRONG H8
WARM ADVECTION AND UPR DYNAMICS 12-18Z IN THE LATEST NAM12... MORE
CENTERED AROUND 18Z IN GFS. EXPECT WIDESPREAD SHOWERS TO DEVELOP
DURING THE MORNING. MODEL SOUNDINGS SHOW ELEVATED THUNDERSTORMS
COULD CONTAIN HAIL. MUCH COOLER NORTHWEST MID TN TODAY AND REMOVED
MENTION OF SVR.

LOW PRES WL DEPART MID TN LATE THIS AFTERNOON WITH DRIER AND
COOLER AIR THIS EVENING. SOME LINGERING SHOWERS EAST. SFC HIGH
PRES REMAINS WELL NORTH TONIGHT. MOSTLY CLOUDY WITH TRAPPED
MOISTURE. GOOD BIT OF SUN TO RETURN SUNDAY WITH UPR RIDGING. H8
WARMING SENDS TEMPS ABV MAV.

.LONG TERM (MON-FRI)...
PROGRESSIVE PATTERN CONTINUES WITH ANOTHER STORM SYSTEM IN THE
SOUTHERN PLAINS MON NIGHT/TUE. NEXT ROUND OF SHOWERS AND T-STORMS
TUE NIGHT/WED WITH THIS SYSTEM. STRONG TO SEVERE STORMS POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      62  40  58  39 / 100  20   0  10
CLARKSVILLE    56  38  57  40 /  90  20   0   0
CROSSVILLE     61  39  56  34 / 100  40   0   0
COLUMBIA       65  41  60  40 /  90  10   0  10
LAWRENCEBURG   68  42  61  41 /  80  10   0  10
WAVERLY        61  40  58  41 /  80  10   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Mar 15, 5:25 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
525 AM CDT SAT MAR 15 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-161030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
525 AM CDT SAT MAR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AS A LOW PRESSURE SYSTEM MOVES TOWARD THE MID STATE LATER THIS
MORNING...ISOLATED SEVERE WEATHER WILL BE POSSIBLE...MAINLY ACROSS
SOUTHERN SECTIONS. THE PRIMARY THREAT WILL BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF THE POSSIBLE SEVERE
WEATHER THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED.

17/MAG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 12:16 PM CDTAreal Flood AdvisoryOHXClay, Lawrence119 days
Mar 15, 12:33 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.